# SDR CA961216020

- Difficulty date: December 3, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc O320D2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17060
- Condition: Corroded
- Location: Inside Diameter
- Part time: 1,291 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DETAILED INSPECTION OF THE ENGINE CRANKSHAFT CARRIED OUT AS PER LYCOMING SB #505A REVEALED CORROSION AND DEEP PITTING IN THE INSIDE DIAMETER (I.D.). REMOVAL OF THE CORROSION AND PITTING TO THE MAXIMUM ALLOWABLE I.D. OF 1.910" STILL INDICATED PITTING IN THE AREA 02.00" LONG INWARD FROM THE EXPANSION PLUG. CAUSE OF THE CORROSION WAS DETERMINED AS EXCESSIVE MOISTURE CONTENT IN THE OIL SYSTEM. SOLUTION TO THE PROBLEM IS UNDER DISCUSSION BETWEEN LYCOMING AND SLINGSBY AVIAITON. ENGINE WAS REJECTED AND WAS BEING SENT OUT FOR A NEW CRANKSHAFT.
